What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 11, 2:59 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 11, 2:59 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
359 PM EDT Mon Jun 11 2018
.SHORT TERM...(This evening through Tuesday night)
Issued at 359 PM EDT MON JUN 11 2018
Off and on showers and thunderstorms will continue to be in the
offing the remainder of this afternoon and evening as the trifecta
of abundant moisture (precipitable water values of 1.75 to 2
inches), sufficient instability (CAPE in the 1-2 kJ/kg range), and
forcing for ascent (nearby frontal boundary and numerous impulses
embedded in the upper flow) remain in place across eastern Kentucky.
Instability has taken a hit with a good deal of morning and early
afternoon activity, owing to the above parameters and weak if any
capping. Deep layer shear of 20-25 knots at best should limit robust
updraft strength/organization, although any storm could briefly
pulse strong enough to produce wind gusts to near 40-50 mph and/or
small hail. Showers/storms have been progressing east at a decent
clip, thus basing the heavy rain/localized flooding threat on any
locales that see repeated rounds of storms.
Storm motions do look to potentially slow up this evening into
tonight, but would not expect as high of rainfall rates given waning
instability. That being said, the presence of cyclonic flow
undercutting upper ridging, cresting through Michigan into Ontario,
will keep enough forcing in place in a sultry airmass in order for
additional showers to develop/stream in overnight.
Peak heating will bring increasing chances for showers/storms again
Tuesday with a similar setup in play. Storm intensity will again
depend on early day convection, but areas receiving multiple rounds
of heavy rainfall will again be at the greatest threat for any
potential flooding impacts as a surface low rides through the
Midwest into the Great Lakes. Subsidence and northwest flow look to
follow a trough Tuesday night into Wednesday, perhaps bringing a
relatively drier period.
.LONG TERM...(Wednesday through Monday)
Issued at 359 PM EDT MON JUN 11 2018
The extended period will start off active, as a frontal boundary
stalls across the region and brings showers and a few storms to the
area Wednesday and Thursday. This initial round of rain should come
to an end by late Thursday afternoon. After a brief lull, a second
round of rain is forecast from late Thursday night through late
Friday night. Isolated to scattered showers and thunderstorms are
expected during this time. After another break in the action on
Saturday, a third batch of showers and storms may affect the area
Saturday night through early Monday morning, as yet another weather
system moves through the region. Temperatures during the period are
expected to run above normal, with daily highs generally in the mid
to upper 80s each day and nightly lows in the mid to upper 60s for
most locations.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 209 PM EDT MON JUN 11 2018
VFR conditions currently prevail across the airspace of eastern
Kentucky. However, showers and thunderstorms moving through this
afternoon into tonight will likely bring periods of MVFR or worse
ceilings/visibilities for all sites. Best chance for thunder/CB
development will be from now through this evening, so have
included TEMPO groups for TSRA for all TAF sites except SYM. This
is due to more widespread rain occurring this morning and early
this afternoon near SYM, likely inhibiting more robust CB
development through the day.
Uncertainty continues into tonight, with conditions largely
dependent on how showers and thunderstorms evolve this
afternoon/evening. Should see some degradation to visibilities
overnight into Tuesday morning, especially in locales that receive
rainfall then clear out tonight. Additional rounds of showers may
move through overnight and early Tuesday morning at anytime given
the saturated airmass in place. SYM currently stands the best
chance out of all sites to see Tuesday morning TS/CB as a result
of being nearer to large scale forcing, but this may very well
change through the day/night.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...GUSEMAN
LONG TERM...AR
AVIATION...GUSEMAN
Hazardous weather outlook, Jun 11, 3:10 PM EST, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
410 PM EDT Mon Jun 11 2018
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122315-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
410 PM EDT Mon Jun 11 2018
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Late this Afternoon through Tonight.
Thunderstorms are possible at times through early tonight. The
strongest storms could produce gusty winds and locally heavy rain.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms are possible at times from Tuesday through
Sunday, primarily during the afternoon and evening hours. These
could produce periods of locally heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GUSEMAN/AR
In the hours before
Special weather statement, Jun 11, 4:45 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service JACKSON KY
545 PM EDT MON JUN 11 2018
KYZ083-084-112230-
McCreary-Wayne-
545 PM EDT MON JUN 11 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND SOUTHWESTERN
MCCREARY COUNTIES...
At 543 PM EDT, a cluster of strong thunderstorms was centered near
Slickford, or 9 miles south of Monticello, moving east at 15 mph.
Frequent lightning, torrential downpours, winds in excess of 30 mph
and hail up to nickel size are anticipated with this cluster of
storms.
Locations impacted include...
Monticello, Parmleysville, Great Meadows Campsites, Slavens, Susie,
Barrier, Gregory, Co-
Operative, Slickford, Ritner, Denney, Powersburg, Blue Heron, Oil
Valley, Coopersville, Burfield, Kidds Crossing, Hidalgo, Rockeybranch
and Delta.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3661 8496 3662 8500 3674 8501 3678 8501
3690 8463 3662 8452 3660 8479
TIME...MOT...LOC 2143Z 264DEG 12KT 3670 8489
JPSpecial weather statement, Jun 11, 4:58 PM EST, 57 minutes before
Special Weather Statement
National Weather Service JACKSON KY
558 PM EDT MON JUN 11 2018
KYZ058-068-069-079-080-111-114-116-112230-
Jackson-Lee-Clay-Estill-Owsley-Rockcastle-Laurel-Pulaski-
558 PM EDT MON JUN 11 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LAUREL...
OWSLEY...SOUTHWESTERN ESTILL...NORTHEASTERN PULASKI...JACKSON...
ROCKCASTLE...SOUTHWESTERN LEE AND NORTHWESTERN CLAY COUNTIES...
At 557 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Jinks to Blanton Flats to Foxtown to
Dango to Pine Hill to near Science Hill. Movement was east at 35 mph.
Wind gusts of 45 to 55 mph are possible with these storms.
Locations impacted include...
London, Mount Vernon, Beattyville, McKee, Booneville, Science Hill,
Turin, Donaro, Travellers Rest, Bummer, Southfork, Cowcreek, Shop
Branch, Fogertown, Tyner, Privett, Earnestville, Spiro, Mershons and
Shepherdtown.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3731 8463 3734 8453 3733 8451 3736 8449
3749 8414 3756 8414 3757 8409 3764 8412
3762 8367 3747 8356 3737 8354 3719 8367
3706 8438 3723 8473
TIME...MOT...LOC 2157Z 286DEG 30KT 3761 8404 3756 8400 3749 8401 3739
8409 3732 8428 3722 8461
JPSpecial weather statement, Jun 11, 5:21 PM EST, 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
621 PM EDT MON JUN 11 2018
KYZ079-084-085-112315-
Whitley-McCreary-Pulaski-
621 PM EDT MON JUN 11 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...
NORTHEASTERN MCCREARY AND NORTHWESTERN WHITLEY COUNTIES...
At 620 PM EDT, a strong thunderstorm was located near Greenwood, or
10 miles northwest of Whitley City, moving east at 15 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Honeybee, Greenwood, Sloans Valley, Parkers Lake, Beulah Heights,
Alpine, Cumberland Falls S.P. and Wiborg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3679 8463 3682 8458 3684 8459 3685 8457
3685 8459 3689 8459 3688 8460 3693 8464
3701 8431 3699 8435 3697 8434 3695 8437
3694 8430 3674 8427
TIME...MOT...LOC 2220Z 267DEG 12KT 3687 8455
JPSpecial weather statement, Jun 11, 5:28 PM EST, 27 minutes before
Special Weather Statement
National Weather Service JACKSON KY
628 PM EDT MON JUN 11 2018
KYZ058-068-069-080-086-111>117-112315-
Jackson-Lee-Clay-Knox-Breathitt-Perry-Estill-Knott-Owsley-Rockcastle-
Laurel-Leslie-
628 PM EDT MON JUN 11 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAUREL...NORTHEASTERN
KNOX...OWSLEY...LESLIE...SOUTH CENTRAL ESTILL...PERRY...EASTERN
JACKSON...NORTHWESTERN KNOTT...SOUTH CENTRAL ROCKCASTLE...
BREATHITT...SOUTHERN LEE AND CLAY COUNTIES...
At 628 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Willow Shoals to Blake to Datha to
Billows. Movement was east at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
London, Hazard, Jackson, Beattyville, Manchester, Hyden, Booneville,
Vicco, Buckhorn, Turin, Elic, Big Fork, Travellers Rest, Buck,
Fariston, Brightshade, Southfork, Emmalena, Cowcreek and Fogertown.
LAT...LON 3713 8429 3716 8429 3721 8435 3734 8407
3744 8393 3763 8394 3754 8308 3722 8306
3707 8317 3691 8373
TIME...MOT...LOC 2228Z 288DEG 36KT 3761 8380 3741 8374 3726 8390 3715
8429
JPSpecial weather statement, Jun 11, 5:30 PM EST, 25 minutes before
Special Weather Statement
National Weather Service JACKSON KY
630 PM EDT MON JUN 11 2018
KYZ079-080-084-085-112315-
Whitley-McCreary-Laurel-Pulaski-
630 PM EDT MON JUN 11 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAUREL...
SOUTHEASTERN PULASKI...NORTHEASTERN MCCREARY AND NORTHWESTERN WHITLEY
COUNTIES...
At 630 PM EDT, a strong thunderstorm was located over Bent, or 10
miles east of Somerset, moving southeast at 25 mph.
Wind gusts of 45 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Cumberland Falls S.P., Lily, Huxley, Mount Victory, Deering, North
Corbin, Bunch, Hightop, Youngs Creek, Bark Camp, Rye, Holly Bay Rec.
Area, Billows, Grade, Barton, Grove, Ruth, Lynn Camp, Shopville and
Baldrock.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3679 8431 3714 8460 3722 8436 3717 8431
3718 8428 3701 8396 3698 8400 3699 8404
3698 8404 3697 8407 3695 8410 3693 8409
TIME...MOT...LOC 2230Z 317DEG 21KT 3710 8443
JPSpecial weather statement, Jun 11, 5:34 PM EST, 21 minutes before
Special Weather Statement
National Weather Service JACKSON KY
634 PM EDT MON JUN 11 2018
KYZ083-084-112300-
McCreary-Wayne-
634 PM EDT MON JUN 11 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE AND CENTRAL
MCCREARY COUNTIES...
At 633 PM EDT, a strong thunderstorm was located over Gregory, or 7
miles east of Monticello, moving east at 20 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Monticello, Oil Valley, Slavens, Coopersville, Marshes Siding,
Burfield, Barrier, Kidds Crossing, Gregory, Rockeybranch, Ritner,
Delta, Denney, Kidder and Wiborg.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3672 8480 3687 8484 3693 8464 3688 8460
3689 8459 3688 8459 3687 8458 3690 8452
3674 8446
TIME...MOT...LOC 2233Z 260DEG 19KT 3681 8472
JP